MAUDE Adverse Event Report: PENUMBRA, INC. INDIGO SYSTEM FLASH ASPIRATION CATHETER; QEW

PENUMBRA, INC. INDIGO SYSTEM FLASH ASPIRATION CATHETER; QEW
Catalog Number LITNGFXT100H1
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Perforation of Vessels (2135)
Date of Event 02/05/2024
Type of Reportable Event Serious Injury
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the popliteal vein using an indigo system flash aspiration catheter (flash catheter), an indigo system lightning flash aspiration tubing (flash tubing), an indigo system aspiration catheter 12 (cat12), a penumbra engine (engine) and a non-penumbra sheath.It was reported that the patient had a distinct anatomy with a duplicated popliteal vein.During the procedure, the physician attempted to access one of the duplicated popliteal veins with the cat12; however, the access was not successful.Therefore, the physician decided to re-access the larger popliteal vein with the flash catheter.After access was gained with the flash catheter, it was noticed that the flash tubing was illuminating flashing red light.Therefore, the flash catheter and the flash tubing were removed.The physician completed one pass using a new flash catheter over the guidewire.The guidewire was then removed, and the physician decided to do one more pass without the guidewire.When the flash catheter was advanced for a second pass, a perforation was noted from the femoral vein at the mid thigh level.A final venogram revealed the perforation had resolved on its own.Since there was a significant clinical improvement, no additional intervention or imaging were necessary, and the patient was discharged home.The perforated femoral vein was reported to be an adverse event with a definite relationship to the indigo aspiration system and the index procedure.On 15-mar-2024, information received indicated that the perforated femoral vein was a serious adverse event.
 
Additional Manufacturer Narrative
The product was not returned for evaluation.From the information provided, there is no indication that there was any device malfunction, nonconformance, or misuse that contributed to the reported event.Perforation is included as a possible complication in the instructions for use (ifu) for the indigo aspiration system.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.H3 other text : placeholder.

Brand Name
INDIGO SYSTEM FLASH ASPIRATION CATHETER
Common Device Name
QEW
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key19055737
Report Number3005168196-2024-00130
Device Sequence Number7069603
Product Code QEW
UDI-Device Identifier00815948024823
UDI-Public815948024823
Combination Product (Y/N)N
Initial Reporter StateDE
Initial Reporter CountryUS
PMA/510(K) Number
K222358
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Study,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/05/2024
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/19/2026
Device Catalogue NumberLITNGFXT100H1
Device Lot NumberF00007256
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/06/2024
Initial Report FDA Received Date04/05/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/20/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age78 YR
Patient SexFemale
Date Report Sent to FDA01/01/2005